MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 206967
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Post-impaction surgical team found a piece of metal near the wound and we discovered it had broken off the end effector.Case type: tha.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: post-impaction surgical team found a piece of metal near the wound and we discovered it had broken off the end effector.Case type: tha.Device evaluation and results: visual inspection.Visual inspection confirms fractured device.A piece of the 206966 reamer barrel is missing.See attachments for images of instrument.Dimensional inspection: dimensional inspection was not completed as visual inspection clearly shows failure of device.Functional inspection: functional inspection as not completed as visual inspection clearly shows failure of device.Material analysis: material analysis was completed as part of root cause investigation of capa 1450905.Device history review: review of product history records indicate 50 devices were manufactured under lot no 19170418 and accepted into final stock on 9/21/18.No nonconformance's were identified at this time.Complaint history review: review of complaints in catsweb and trackwise related p/n 206967, l/n 19170418 shows 1 additional complaints related to failure in this investigation.(b)(4).Conclusions: alleged failure confirmed.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8358267
Report Number3005985723-2019-00178
Device Sequence Number19390587
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206967
Device Lot Number1903508
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;